Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 4, 2011, 9:33 PM CDT for 15 counties in Texas. It took effect at Apr 5, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 9:33 PM CDT (02:33 UTC)
- In effect from
- Apr 5, 2011, 11:00 AM CDT
- Expired
- Apr 5, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 84 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4005 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS84 KSJT 050233 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 933 PM CDT MON APR 4 2011 ...HIGH FIRE DANGER EXPECTED ON TUESDAY ACROSS MUCH OF WEST CENTRAL TEXAS.... .VERY DRY CONDITIONS WILL CONTINUE ON TUESDAY WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 10 TO 15 PERCENT ACROSS MUCH OF THE AREA. SOUTH WINDS WILL RETURN LATE TONIGHT AND WILL BECOME GUSTY FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE COMBINATION OF VERY DRY VEGETATION...LOW RELATIVE HUMIDITIES... GUSTY WINDS AND TEMPERATURES AROUND 80 DEGREES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. TXZ049-054-064>066-071-072-076-077-098-113-127-051200- /O.UPG.KSJT.FW.A.0008.110405T1600Z-110406T0000Z/ /O.NEW.KSJT.FW.W.0009.110405T1600Z-110406T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-HASKELL-JONES-TAYLOR- 933 PM CDT MON APR 4 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY FOR CROCKETT COUNTRY AND WESTERN PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...SCHLEICHER... HASKELL...JONES...TAYLOR. * WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ154-168-051200- /O.EXB.KSJT.FW.A.0008.110405T1600Z-110406T0100Z/ MCCULLOCH-MENARD- 933 PM CDT MON APR 4 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR MCCULLOCH AND MENARD COUNTIES... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA: IN TEXAS...MCCULLOCH AND MENARD. * WIND: SOUTH 20 FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 25 MPH AT TIMES. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ073-078-099-114-128-139-140-051200- /O.EXT.KSJT.FW.A.0008.110405T1600Z-110406T0100Z/ CONCHO-SUTTON-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN- 933 PM CDT MON APR 4 2011 ...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA: IN TEXAS...CONCHO...SUTTON...THROCKMORTON...SHACKELFORD... CALLAHAN...COLEMAN...BROWN. * WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 25 MPH AT TIMES. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
4 follow-up statements
225 WWUS84 KSJT 050858 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 358 AM CDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR AREAS GENERALLY WEST OF A THROCKMORTON...TO BALLINGER...TO OZONA LINE... .VERY DRY CONDITIONS WILL CONTINUE ON TUESDAY WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 10 TO 15 PERCENT ACROSS MUCH OF THE AREA. SOUTH WINDS WILL BECOME GUSTY FROM LATE MORNING THROUGH THE AFTERNOON HOURS. THE COMBINATION OF VERY DRY VEGETATION...LOW RELATIVE HUMIDITIES...GUSTY WINDS AND TEMPERATURES AROUND 80 DEGREES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS...CAUSING CONTROL PROBLEMS FOR ANY FIRES THAT START TODAY. TXZ073-078-139-140-154-168-051000- /O.CAN.KSJT.FW.A.0008.110405T1600Z-110406T0100Z/ CONCHO-SUTTON-COLEMAN-BROWN-MCCULLOCH-MENARD- 358 AM CDT TUE APR 5 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR THE HEARTLAND AND PARTS OF THE NORTHWEST HILL COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH. * AFFECTED AREA: IN TEXAS...CONCHO...SUTTON...COLEMAN...BROWN... MCCULLOCH...MENARD. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED IN THESE AREAS THIS AFTERNOON...THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ TXZ099-114-128-051700- /O.UPG.KSJT.FW.A.0008.110405T1600Z-110406T0100Z/ /O.EXA.KSJT.FW.W.0009.110405T1600Z-110406T0100Z/ THROCKMORTON-SHACKELFORD-CALLAHAN- 358 AM CDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...THROCKMORTON...SHACKELFORD... CALLAHAN. * WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ049-054-064>066-071-072-076-077-098-113-127-051700- /O.CON.KSJT.FW.W.0009.110405T1600Z-110406T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-HASKELL-JONES-TAYLOR- 358 AM CDT TUE APR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...SCHLEICHER... HASKELL...JONES...TAYLOR. * WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
775 WWUS84 KSJT 051940 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 240 PM CDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR AREAS GENERALLY WEST OF A THROCKMORTON...TO BALLINGER...TO OZONA LINE... .VERY DRY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT ACROSS MUCH OF THE AREA. SOUTH WINDS BETWEEN 20 AND 30 MPH WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE COMBINATION OF VERY DRY VEGETATION...LOW RELATIVE HUMIDITIES...GUSTY WINDS AND TEMPERATURES AROUND 80 DEGREES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS... CAUSING CONTROL PROBLEMS FOR ANY FIRES THAT START TODAY. TXZ049-054-064>066-071-072-076-077-098-099-113-114-127-128-060100- /O.CON.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 240 PM CDT TUE APR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...SCHLEICHER... HASKELL...JONES...TAYLOR. * WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: LATE TUESDAY MORNING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
916 WWUS84 KSJT 052028 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 328 PM CDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR AREAS GENERALLY WEST OF A THROCKMORTON...TO BALLINGER...TO OZONA LINE... .VERY DRY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT ACROSS MUCH OF THE AREA. SOUTH WINDS BETWEEN 20 AND 30 MPH WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THE COMBINATION OF VERY DRY VEGETATION...LOW RELATIVE HUMIDITIES...GUSTY WINDS AND TEMPERATURES AROUND 80 DEGREES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS... CAUSING CONTROL PROBLEMS FOR ANY FIRES THAT START TODAY. TXZ049-054-064>066-098-099-113-114-127-128-060430- /O.NEW.KSJT.FW.A.0009.110406T1600Z-110407T0100Z/ /O.CON.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN- 328 PM CDT TUE APR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...HASKELL...THROCKMORTON...JONES...SHACKELFORD... TAYLOR...CALLAHAN. * WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ071-072-076-077-060100- /O.CON.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- 328 PM CDT TUE APR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA: IN TEXAS...IRION...TOM GREEN...CROCKETT... SCHLEICHER. * WIND: SOUTH TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: TUESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
575 WWUS84 KSJT 060055 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 755 PM CDT TUE APR 5 2011 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS BIG COUNTRY AND PORTIONS OF CONCHO VALLEY ON WEDNESDAY... .SOUTHWEST WINDS WILL INCREASE ONCE AGAIN ON WEDNESDAY WITH THE STRONGEST WINDS EXPECTED ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT DURING THE AFTERNOON HOURS. THE COMBINATION OF THESE FACTORS...IN ADDITION TO VERY DRY VEGETATION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS GENERALLY ALONG AND NORTH OF A LINE FROM STERLING CITY...TO WINTERS...TO CROSS PLAINS. TXZ049-054-064>066-098-099-113-114-127-128-061200- /O.EXP.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/ /O.CON.KSJT.FW.A.0009.110406T1600Z-110407T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN- 755 PM CDT TUE APR 5 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY FOR WEDNESDAY FROM 11 AM TO 8 PM CDT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...HASKELL...THROCKMORTON...JONES...SHACKELFORD... TAYLOR...CALLAHAN. * WIND: SOUTHWEST TWENTY FOOT WINDS AROUND 20 MPH...WITH GUSTS AROUND 30 MPH AT TIMES. * HUMIDITY: 8 TO 13 PERCENT. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ TXZ071-072-076-077-060200- /O.EXP.KSJT.FW.W.0009.000000T0000Z-110406T0100Z/ IRION-TOM GREEN-CROCKETT-SCHLEICHER- 755 PM CDT TUE APR 5 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED ON WEDNESDAY SOUTH OF A LINE FROM STERLING CITY...TO WINTERS...TO CROSS PLAINS AS 20 FOOT WIND SPEEDS SHOULD REMAIN BELOW 20 MPH. HOWEVER...FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED DUE TO GUSTY SOUTHWEST WINDS...VERY LOW RELATIVE HUMIDITIES AND DRY VEGETATION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 9:22 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 4, 9:22 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 922 PM CDT MON APR 4 2011 .UPDATE... MONDAY WAS MUCH MORE PLEASANT WITH TEMPERATURES ONLY IN THE UPPER 60S TO LOWER 70S BUT NORTH WINDS REMAINED IN THE 20-30 MPH RANGE MOST OF THE DAY. WINDS HAVE DIMINISHED TO LESS THAN 10 MPH BUT DEWPOINTS GENERALLY RANGE FROM 10-15 DEGREES ACROSS THE CWA KEEPING RELATIVE HUMIDITIES BELOW 20 PERCENT DESPITE TEMPS IN THE 50S. THESE DRY CONDITIONS WILL PERSIST THROUGH TUESDAY BUT WINDS WILL TURN 180 DEGREES AND WILL INCREASE FROM THE SOUTH AT 15-25 MPH BY MIDDAY TUESDAY IN RESPONSE TO STRONG LEE TROFFING BENEATH STRONG MID LEVEL WESTERLIES. IN THE MEANTIME...WE ANTICIPATE CHILLY OVERNIGHT CONDITIONS AS TEMPS FALL INTO THE 30S AREAWIDE. LIGHT WINDS WILL PREVAIL AS THE SURFACE ANTICYCLONE SLOWLY MIGRATES TO THE EAST ALLOWING LIGHT SOUTH WINDS TO RETURN AFTER MIDNIGHT. CLEAR SKIES AND DRY AIR WILL PROMOTE STRONG RADIATIONAL COOLING. A LIGHT FREEZE IS POSSIBLE IN SOME LOCATIONS TONIGHT... PRIMARILY IN THE LOW LYING AREAS AND RIVER VALLEYS BUT IF WE SEE A HARD FREEZE IT WILL LIKELY BE BRIEF. JOHNSON && .FIRE WEATHER... DRY ADIABATIC SOUNDINGS WILL PROMOTE DEEP MIXING AND WILL SUPPORT MAX TEMPS IN THE UPPER 70S TO 80 DEGREES ON TUESDAY. COMBINED WITH THE AFOREMENTIONED LOW DEWPOINTS...RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO AROUND 15 PERCENT. TWENTY FOOT WIND SPEEDS ARE PROGGED TO BE NEAR TO JUST ABOVE THE CRITICAL THRESHOLD ACROSS THE WESTERN HALF OF THE CWA TOMORROW AFTERNOON WITH GUSTS . GIVEN THE VERY DRY CONDITIONS THAT HAVE PLAGUED THE AREA I HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING WEST OF A HASKELL...TO ABILENE...TO SAN ANGELO...TO OZONA LINE. THE EXISTING FIRE WEATHER WATCH WAS EXPANDED SLIGHTLY BUT DOES NOT INCLUDE THE SOUTHEAST CORNER OF THE CWA. JOHNSON && .PREV DISCUSSION... /ISSUED 652 PM CDT MON APR 4 2011/ DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... LIGHT WINDS ARE EXPECTED TONIGHT AS WEAK SURFACE HIGH PRESSURE BUILDS ACROSS THE AREA. A SURFACE LOW PRESSURE TROF WILL DEVELOP ACROSS EASTERN NEW MEXICO TUESDAY...WITH LOW LEVEL SOUTHERLY FLOW SETTING UP. SOUTH WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS ARE EXPECTED LATE TUESDAY MORNING AND AFTERNOON. 21 PREV DISCUSSION... /ISSUED 416 PM CDT MON APR 4 2011/ SHORT TERM... NORTH WINDS WILL DIMINISH EARLY THIS EVENING WITH SKIES REMAINING CLEAR OVERNIGHT INTO TUESDAY AS SURFACE HIGH SETTLES INTO THE AREA. WILL LET WIND ADVISORY EXPIRE AT 4 PM. MAIN CONCERN WILL BE TEMPERATURES OVERNIGHT AS IDEAL RADIATIONAL COOLING TAKES PLACE. AFTER RECORD HOT TEMPERATURES THE PAST COUPLES OF DAYS...TONIGHT WILL FEEL VERY CHILLY AS THE MERCURY DROPS INTO THE 30S AREA WIDE. MOST AREAS WILL FALL INTO THE LOW TO MID 30S...WITH A FEW LOCALES FALLING TO THE FREEZING MARK BY DAYBREAK. DO NOT EXPECTED A HARD FREEZE BUT SINCE WE ARE IN THE GROWING SEASON DECIDED TO ISSUE A SPECIAL WEATHER STATEMENT TO ADDRESS THIS ISSUE. TUESDAY WILL SEE WARMER TEMPS AROUND 80 DEGREES BY AFTERNOON AS SOUTH WINDS RETURN TO THE AREA. SURFACE HIGH MOVES OFF TO THE EAST WITH LEE TROUGH DEVELOPING DURING THE DAY. TIGHTENING GRADIENT WILL RESULT IN ANOTHER BREEZY DAY ACROSS THE AREA WITH WINDS DIMINISHING BY EVENING. LONG TERM... ZONAL FLOW ALOFT BECOMES SOUTHWEST TOWARD THE WEEKEND AS AN UPPER LEVEL LOW DROPS OUT OF THE NORTHWEST UNITED STATES AND MOVES INTO THE CENTRAL ROCKIES. GULF MOISTURE BEGINS RETURNING THURSDAY... BUT IT WILL REMAIN SHALLOW. ADDED ISOLATED THUNDERSTORMS TO FRIDAY FOR AN ISOLATED THUNDERSTORMS ALONG A DRYLINE...AND ON SATURDAY NIGHT AS A SURFACE THROUGH MOVES EAST ACROSS THE REGION. KEPT POPS AT MINIMAL 10 PERCENT. WILDFIRE POTENTIAL WILL BE ELEVATED INTO THE WEEKEND. FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE DANGER WILL CONTINUE FOR A FEW MORE HOURS THIS AFTERNOON AS NORTH WINDS REMAIN ELEVATED AND RELATIVE HUMIDITIES NEAR 20 PERCENT. CRITICAL FIRE DANGER WILL DEVELOP OVER MUCH OF THE AREA ON TUESDAY...AS GUSTY SOUTH WINDS COMBINE WITH AFTERNOON RELATIVE HUMIDITIES AROUND 10 PERCENT. RED FLAG CONDITIONS POSSIBLE MAINLY WEST AND NORTH OF A LINE EXTENDING FROM BROWNWOOD TO SONORA. A RED FLAG WATCH HAS BEEN ISSUED FOR THIS AREA LATE TUESDAY MORNING THROUGH THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 35 77 50 89 61 / 0 0 0 0 10 SAN ANGELO 33 80 47 90 57 / 0 0 0 0 0 JUNCTION 31 80 48 87 60 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COLEMAN...CONCHO... MCCULLOCH...MENARD...SHACKELFORD...SUTTON...THROCKMORTON. RED FLAG WARNING FROM 11 AM TO 7 PM CDT TUESDAY FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL...IRION... JONES...NOLAN...RUNNELS...SCHLEICHER...STERLING...TAYLOR...TOM GREEN. && 25
Hazardous weather outlook, Apr 4, 3:57 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 357 PM CDT MON APR 4 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-052100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 357 PM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY EVENING AS NORTH WINDS REMAIN ELEVATED WITH RELATIVE HUMIDITIES BETWEEN 10 AND 20 PERCENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE LATE TUESDAY MORNING AND AFTERNOON...MAINLY NORTH AND WEST OF A LINE EXTENDING FROM BROWNWOOD TO SONORA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 4, 4:13 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 413 PM CDT MON APR 4 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-051300- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 413 PM CDT MON APR 4 2011 ...NEAR FREEZING TEMPERATURES POSSIBLE OVERNIGHT... MUCH COLDER TEMPERATURES ARE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING AS COOL HIGH PRESSURE SETTLES INTO THE AREA. CLEAR SKIES...LIGHT WINDS AND VERY DRY CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S OVER MUCH OF THE AREA...WITH A FEW READINGS AROUND FREEZING POSSIBLE IN THE THE LOW LYING AREAS AND RIVER VALLEYS. WHILE A HARD FREEZE IS NOT EXPECTED...PRECAUTIONS SHOULD BE TAKEN TO PROTECT VEGETATION THAT MAY BE SENSITIVE TO THE COLD TEMPERATURES. JW
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:28 PM CDT | Fire Weather Watch | SJT | Callahan, Coke, Fisher, Haskell, Jones, Nolan and 5 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.